Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 121, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 15, 2008, 7:16 PM EDT for 4 counties in Indiana. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 7:16 PM EDT (23:16 UTC)
- Expired
- Jun 15, 2008, 8:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Boone County, IN, Hendricks County, IN, Montgomery County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 46 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:45 PM EDT | TSTM WND DMG | Whitestown, IN | TREE AND SEVERAL LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 152317
SVRIND
INC011-063-107-133-160000-
/O.NEW.KIND.SV.W.0121.080615T2316Z-080616T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
716 PM EDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOONE COUNTY IN CENTRAL INDIANA...
NORTHWESTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 800 PM EDT
* AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF CRAWFORDSVILLE TO 10 MILES
NORTH OF TERRE HAUTE...AND MOVING EAST AT 34 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW ROSS BY 725 PM EDT...
ADVANCE BY 730 PM EDT...
ROACHDALE BY 735 PM EDT...
ULEN BY 740 PM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 132 AND 143.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 39 AND 61.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4011 8680 4009 8625 3962 8674 3961 8703
3964 8703
TIME...MOT...LOC 2316Z 270DEG 30KT 4011 8666 3989 8693
3962 8732
$$
SALLY2 follow-up statements
000
WWUS53 KIND 152327
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
727 PM EDT SUN JUN 15 2008
INC011-063-107-133-160000-
/O.CON.KIND.SV.W.0121.000000T0000Z-080616T0000Z/
BOONE-HENDRICKS-MONTGOMERY-PUTNAM-
727 PM EDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHERN PUTNAM...NORTHWESTERN HENDRICKS...SOUTHERN BOONE AND
SOUTHEASTERN MONTGOMERY COUNTIES...
AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTH OF FRANKFORT TO 14 MILES NORTHEAST OF
TERRE HAUTE...MOVING EAST AT 34 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROACHDALE BY 735 PM EDT...
ULEN BY 740 PM EDT...
NORTH SALEM BY 745 PM EDT...
LIZTON BY 750 PM EDT...
LAT...LON 4011 8680 4009 8625 3962 8674 3961 8703
3964 8703
TIME...MOT...LOC 2327Z 270DEG 30KT 4011 8654 3989 8681
3962 8720
$$
JK000
WWUS53 KIND 152357
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
756 PM EDT SUN JUN 15 2008
INC011-063-107-133-160006-
/O.EXP.KIND.SV.W.0121.000000T0000Z-080616T0000Z/
BOONE-HENDRICKS-MONTGOMERY-PUTNAM-
756 PM EDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PUTNAM...NORTHWESTERN
HENDRICKS...SOUTHERN BOONE AND SOUTHEASTERN MONTGOMERY COUNTIES WILL
EXPIRE AT 800 PM EDT/700 PM CDT/...
STRONG STORMS HAVE LEFT THE AREA.
LAT...LON 4011 8680 4009 8625 3962 8674 3961 8703
3964 8703
TIME...MOT...LOC 2356Z 270DEG 30KT 4011 8622 3989 8650
3962 8689
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:34 PM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 15, 2:34 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 234 PM EDT SUN JUN 15 2008 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN INTO MID WEEK. AT 18Z AN OUTFLOW BOUNDARY FROM PREV CONVECTION WAS STRETCHING ACROSS THE CENTRAL FORECAST AREA /FA/. DEWPOINTS WERE IN THE UPPER 50S AND LOWER 60S. A TSRA COMPLEX WAS ACROSS IA/MO. MODELS WERE IN DECENT AGREEMENT...THOUGH NONE HAS REALLY CAPTURED WHAT WENT ON THIS AM AND IS GOING ON NOW. WILL USE A BLEND FOR MUCH OF FCST BUT NOT RELY ON THEM FOR CONVECTION THIS EVENING. BASED ON CURRENT MOVEMENT...AT LEAST PART OF TSRA COMPLEX COULD BE ACROSS THE FA AT 00Z. THIS WILL MAKE POPS KIND OF DIFFICULT IN TERMS OF WHETHER TO GO LIKELY OR NOT. EITHER WAY MAV POPS ARE TOO LOW. FOR NOW WILL GO 50 POPS WITH SCT WORDING. MOST LIKELY WILL REQUIRE UPDATING AS EXTENT OF COVERAGE BECOMES APPARENT. /PRIOR TO 00Z WILL UP POPS FROM WHAT IS CURRENTLY IN THE GRIDS ACROSS WRN FA TO ACCOUNT FOR THE APPROACHING TSRA/. SPEED MAX MOVES IN OVERNIGHT AND WILL GENERATE ADDITIONAL LIFT FOR AN APPROACHING COLD FRONT. WILL CONTINUE 50 POPS WITH SCT WORDING OVERNIGHT. FA IS STILL IN MODERATE RISK AND WILL CONTINUE TO HIGHLIGHT RISK IN HWO. OLD OUTFLOW BOUNDARY MAY ADD TO SVR THREAT. MAV TEMPS LOOK TOO COOL ACROSS SRN FA AS COOLER AIR WILL NOT ARRIVE THERE UNTIL LATE. THUS WENT WITH A BLEND OF COLDER MAV AND WARMER MET NUMBERS. FRONT WILL EXIT THE AREA ON MON BUT WILL HANG AROUND LONG ENOUGH FOR CHANCE POPS MOST OF THE DAY WITH HIGHEST POPS ACROSS SRN FA CLOSER TO FRONT. MAV TEMPS LOOK TOO WARM FOR CLOUDS AND SCT PRECIP. AGAIN WENT WITH A BLEND OF MAV/MET. UPPER LOW WILL SET UP ACROSS SE CANANA/NERN USA INTO MID WEEK. FA WILL BE IN NW FLOW AND WILL KEEP COOLER CONDS ACROSS THE AREA. NW FLOW IS NOTORIOUS FOR SENDING WAVES DOWN INTO THE AREA AND GENERATING PRECIP...BUT AM NOT CONFIDENT ENOUGH OF ANY ONE PERIOD TO INTRODUCE POPS AT THIS TIME. THUS HAVE KEPT TUE-THU DRY FOR THE MOMENT. THIS MAY CHANGE. A BLEND OF MET/MAV LOOKS REASONABLE INTO TUE FOR TEMPS. IN THE EXTENDED...MOST MODELS HINTING AT RAIN ON FRI AND SAT...SO HAVE ADDED LOW CHANCE POPS FOR THEN. && .AVIATION...DISCUSSION FOR 18Z TAFS. MOSTLY VFR THROUGH THE PERIOD...BUT SCT THUNDERSTORMS WILL BE MAINLY A CONCERN MAINLY TONIGHT. AN OUTFLOW BOUNDARY NR A KIND-KMIE LINE. HOWEVER SO FAR NOTHING HAS DEVELOPED ALONG IT. MAIN CONCERN WILL BE LARGE COMPLEX OF THUNDERSTORMS OVER NRN MISSOURI AND EXTREME SOUTHERN IOWA. THIS WILL MOVE OUR WAY AND STRONG THUNDERSTORMS WILL BE A CONCERN BY LATE AFTERNOON AND EVENING. NAM INDICATES A POSSIBLE PERIOD OF THUNDERSTORMS LATE TONIGHT AS CD FNT MOVES IN. FORTUNATELY...PREVAILING CONDITIONS TO REMAIN VFR. WILL END THUNDERSTORMS ALL AREAS BY 12-15Z. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JH PUBLIC...CS
Hazardous weather outlook, Jun 15, 3:23 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 PM EDT SUN JUN 15 2008 INZ021-028>031-035>042-045>049-052-054>057-062>065-072-161930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-CLAY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-JENNINGS- 323 PM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED FROM LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. PRESENT INDICATIONS ARE THAT THE BEST CHANCES FOR SEVERE STORMS WILL BE BETWEEN THE HOURS OF 600 PM AND MIDNIGHT. DAMAGING WINDS APPEARS TO BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME THUNDERSTORM ACTIVITY MAY LINGER INTO THE DAY ON MONDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-053-060-061-067>071-161930- VERMILLION-PARKE-VIGO-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 323 PM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED LATE THIS AFTERNOON INTO INTO TONIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY BETWEEN THE HOURS OF 600 PM AND MIDNIGHT. DAMAGING WINDS APPEARS TO BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...MUSCATATUCK...AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME THUNDERSTORM ACTIVITY MAY LINGER INTO THE DAY ON MONDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...MUSCATATUCK...AND WABASH RIVERS INTO THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 15, 6:41 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
641 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG LAFAYETTE 40.41N 86.87W
06/15/2008 TIPPECANOE IN EMERGENCY MNGR
TREES AND LIMBS DOWN AROUND THE COUNTY TO THE NORTHWEST
OF LAFAYETTE. WINDS AT 60 MPH.
&&
HEROLDLocal storm report, Jun 15, 6:51 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
651 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 10 NE WILLIAMSPORT 40.39N 87.16W
06/15/2008 WARREN IN EMERGENCY MNGR
POWER POLES AND TREES DOWNED NEAR STATE ROAD 26 AND
COUNTY ROAD 875 EAST.
0640 PM TSTM WND GST LAFAYETTE 40.41N 86.87W
06/15/2008 E70 MPH TIPPECANOE IN AMATEUR RADIO
&&
DTUCEKLocal storm report, Jun 15, 6:59 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
659 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG MONTEZUMA 39.79N 87.37W
06/15/2008 PARKE IN TRAINED SPOTTER
LARGE TREE LIMBS DOWNED.
&&
DTUCEKLocal storm report, Jun 15, 7:04 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
704 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST FRANKFORT 40.28N 86.51W
06/15/2008 E50 MPH CLINTON IN TRAINED SPOTTER
&&
DTUCEKLocal storm report, Jun 15, 7:10 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST 12 SW ROCKVILLE 39.64N 87.39W
06/15/2008 E70 MPH PARKE IN TRAINED SPOTTER
&&
DTUCEKSpecial weather statement, Jun 15, 7:11 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 711 PM EDT SUN JUN 15 2008 INZ021-028>031-035>049-051>055-160030- BOONE-CARROLL-CLAY-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HANCOCK- HENDRICKS-HENRY-HOWARD-JOHNSON-MADISON-MARION-MONTGOMERY-MORGAN-OWEN- PARKE-PUTNAM-RANDOLPH-TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 711 PM EDT SUN JUN 15 2008 ...VERY STRONG THUNDERSTORMS MOVING THROUGH CENTRAL INDIANA... A LINE OF VERY STRONG TO SEVERE THUNDERSTORMS WERE MOVING THROUGH CENTRAL INDIANA. THESE STORMS MAY PRODUCE HAIL AND WIND GUSTS IN EXCESS OF 40 MILES AN HOUR. WHILE VERY STRONG WINDS ARE POSSIBLE ATMOSPHERIC CONDITIONS DO NOT SUPPORT TORNADO DEVELOPMENT. THE TURBULENT CONDITIONS BELOW THUNDERSTORMS MAY PRODUCE CLOUD FORMATIONS THAT MAY LOOK LIKE A FUNNEL CLOUD. TORNADOES WILL HAVE ROTATION ASSOCIATED WITH IT. THESE STORMS WERE MOVING QUICKLY THROUGH INDIANA. THEY SHOULD MOVE EAST OF INDIANA BY LATE IN THE EVENING. HAINES
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:53 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 67 min |
| Jun 15, 6:18 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 42 min |
| Jun 15, 6:27 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 48 min |
| Jun 15, 6:39 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 36 min |
| Jun 15, 6:42 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion | 63 min |
| Jun 15, 6:51 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Howard, Tipton | 54 min |
| Jun 15, 7:12 PM EDT | Severe Thunderstorm Warning | IND | Vigo | 33 min |
| Jun 15, 7:24 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Howard, Tipton | 36 min |
| Jun 15, 7:39 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Madison, Marion | 51 min |
| Jun 15, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.